Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at May 26, 2021, 3:21 PM EDT for Warren County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 3:21 PM EDT (19:21 UTC)
- Expired
- May 26, 2021, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Warren County, NY
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WWUS81 KALY 261921
SPSALY
Special Weather Statement
National Weather Service Albany NY
321 PM EDT Wed May 26 2021
NYZ042-043-261945-
Northern Washington-Northern Warren-
321 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...
At 320 PM EDT, a strong thunderstorm was located near Chestertown, or
12 miles north of Warrensburg, moving east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hague, Rogers Rock Campground, Eagle Point Campground, Huletts
Landing, Putnam, Wright, Dresden Center, Starbuckville, Putnam
Station, Silver Bay, Pottersville, Clemons, Sabbath Day Point, South
Horicon, Indian Kettles, Graphite, Adirondack, Brant Lake, Glenburnie
and Riverbank.
This includes Interstate 87 between exits 24 and 26.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4366 7341 4364 7343 4362 7342
4358 7377 4375 7383 4378 7373 4381 7338
TIME...MOT...LOC 1920Z 255DEG 40KT 4369 7370
$$
Rathbun/WasulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 1:31 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 1:31 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 131 PM EDT Wed May 26 2021 .SYNOPSIS... Warm and more humid weather ahead of an approaching cold front will bring showers and thunderstorms to the region. Some of these thunderstorms may become severe with the greatest impact from damaging wind gusts. In the wake of the cold frontal passage tonight, cooler and drier weather is in the forecast overnight into Thursday night. In fact, portions of the Adirondacks and southern Green Mountains may see some frosty conditions. && .NEAR TERM /THROUGH TONIGHT/... As of 116 PM EDT...Severe Thunderstorm Watch #205 has been issued for all of eastern Upstate New York and adjacent western New England and is in effect until 8 PM EDT. Our region remains situated downstream of an approaching upper level shortwave located over the Great Lakes. An associated surface cold front associated with this feature is still located well west of the are over the Midwest. However, a pre-frontal surface trough will be approaching for this afternoon and this feature is expected to allow for some showers and thunderstorms to develop for this afternoon and evening. MRMS imagery already shows a line of thunderstorms is developing from the eastern end of Lake Ontario southward across central New York and the Finger Lakes. Radar imagery already suggest this line has the potential for severe wind gusts and it will be tracking eastward towards our area. Strong late May sunshine has allowed temp to soar into the mid to upper 80s already for many valley areas. NYS Mesonet shows surface dewpoints have reached the mid to upper 60s, which is actually higher than what some model guidance has suggested. Some of these dewpoints may lower a few degrees within mixing this afternoon, but the combination of strong heating and a moist boundary layer is resulting in SBCAPE values around 1500 J/kg across most of the area (MLCAPE around 1000 J/kg) according to the SPC mesoanalysis. Low-level lapse rates are around 8 deg/km. Mid level lapse rates remain weak around 6 C/km thanks to the lack of strong upper level height falls for during the day today. SPC mesoanalysis shows DCAPE values around 1000 J/kg thanks to the strong low-level lapse rates. 3km HRRR/NAM suggests broken lines of showers/t-storms should be moving into the Adirondacks/Mohawk Valley towards the mid afternoon hours. These clusters of showers/thunderstorms will spread eastward through the late afternoon and into the evening hours. It may not organize into a large single QLCS, but rather, several small to medium size broken lines or clusters. BUFKIT profiles continue to support inverted-v type signatures as well so the main threat continues from damaging wind gusts. The cold front is forecast to slide east-southeast of the region this evening with a diminishing trend in coverage and intensity of the convection. Showers and t-storms should be finished by 10 PM to midnight for the entire area. By sunrise Thursday, expectations are for mostly sunny skies with some residual stratus across upslope favored areas of the Taconics, Berks, southern Greens and northwest hills of Litchfield County CT. Overnight lows cool off into the 40s across the Dacks with mainly 50s elsewhere, lower 60s in the mid-Hudson Valley and near the I84 corridor. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Potential frost conditions Thursday night for portions of the Dacks and southern Greens. Brisk northwest winds during Thursday with falling dewpoints and cold advection throughout the day. Should be ample sunshine as well with highs mainly lower to mid 70s for Hudson Valley locations, 60s for most the remainder of the region. Timing of upstream cloud coverage and upstream Canadian high to the north of the Great Lakes will determine just how chilly we get Thursday night. Portions of the Dacks and southern Greens have the best potential for some frosty conditions with the remainder of the region into the 40s. High and some mid level clouds arrive ahead of our next system leading into the long term portion of this forecast throughout the night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The next low pressure system and shortwave trough eject out of the northern plains towards our area Thursday night into Friday morning. The main area of low pressure will track across the mid-Atlantic region late Friday, spreading rainfall across the region. Best chance for a soaking steady rainfall (around a half of an inch or so) will be south and east of Albany Friday afternoon through Friday night. Locations north of Albany will likely still see rainfall but with best energy further south, amounts will be limited. Temperatures will be chilly by end of May standards, with highs in the 50s to low 60s. As the surface low exits to the southeast, the shortwave trough closes off and gradually moves into the Ohio valley. Energy should be located far enough south that Saturday afternoon and Sunday will be dry. Temperatures will be below normal, in the 60s, but should see at least partly sunny skies both days. Sunday night, it is questionable whether the closed low drifts northeast into New York or if it just drifts south and east of our region. Therefore, there is the potential for shower activity as we head into the new work week but this remains somewhat uncertain. Despite the model variability, temperatures warm back to above normal levels by Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Through 18z/Thu...VFR conditions will start the TAF period under a partly to mostly sunny sky. Showers and thunderstorms have developed across western New York and will continue to track eastward into the evening. Timing for activity across the terminals are between 20z/Wed and 02z/Thu where IFR conditions are possible within any thunderstorm. Gusty winds may also accompany the strongest cores. Have included the possible window of opportunity for thunderstorms at all sites with TEMPO groups. In the wake of the thunderstorms, scattered VFR showers may linger for a time (perhaps 06z/Thu), then drier air comes in overnight with showers ending. Patchy low-level clouds will be possible at all sites later tonight into early tomorrow morning. Will maintain VFR at this time but if coverage becomes broken, MVFR cigs are possible. Afterwards, clouds will lift and gradually dissipate Thursday morning. Wind will be out of the south to southwest at 7-14 kt with a few higher gusts to 20 kt this afternoon, then shift to the west at 6-12 kt tonight. Wind will then shift to the north to northwest tomorrow at 7-14 kt with gusts to 20 kt possible. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: Moderate Operational Impact. Chance of SHRA...RA. Friday Night: Moderate Operational Impact. Chance of SHRA. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. Slight Chance of SHRA. Sunday Night: No Operational Impact. NO SIG WX. Memorial Day: No Operational Impact. NO SIG WX. && .FIRE WEATHER... South to southwest winds of 25 to 30 mph possible today. Increasing moisture ahead of an approaching cold front will bring about showers and thunderstorms to the region, mainly this afternoon and evening. This will be some much needed rainfall for the region. Relative humidity values this afternoon will vary with values generally around 50 percent. Higher values into the portions of the Mohawk Valley. Winds will be much stronger, and variable in direction in and near any thunderstorms this afternoon or evening. Tonight, showers and thunderstorms will decrease in coverage and intensity from northwest to southeast with the passage of a cold front. Winds become more northwest with speeds around 10 mph with some occasional higher gusts. Relative humidity values between 75 and 95 percent are expected. Much drier and cooler weather expected Thursday as minimum relative humidity values fall back to between 30 and 50 percent. Northwest winds to north around 10-15 mph with occasionally higher gusts to between 15 and 25 mph. && .HYDROLOGY... Showers and thunderstorms are expected ahead of a cold front today. Rainfall amounts will range from a few tenths of an inch to around half an inch, with some localized amounts up to an inch possible. While we can not totally rule out an isolate ponding of water where showers and thunderstorms could persist, dry antecedent conditions should limit hydro related concerns. Some additional light to moderate rainfall is possible Friday into perhaps Saturday, mainly along and south of Interstate 90. Otherwise, river and stream levels should remain fairly steady through the remainder of the week and into the start of the holiday weekend. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM NEAR TERM...Frugis/BGM SHORT TERM...BGM LONG TERM...JLV AVIATION...Rathbun FIRE WEATHER...BGM HYDROLOGY...BGM
Hazardous weather outlook, May 26, 1:07 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 107 PM EDT Wed May 26 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 107 PM EDT Wed May 26 2021 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cooler weather returns Thursday into Thursday night with patchy frost possible across portions of the southern Adirondacks and southern Vermont. Frost advisories may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to pass along any reports of wind damage or hail to the National Weather Service via phone, email or social media.
In the hours before
Special weather statement, May 26, 2:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
240 PM EDT Wed May 26 2021
NYZ039-040-082-261915-
Southern Fulton-Northern Fulton-Montgomery-
240 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 240 PM EDT, a strong thunderstorm was located near St. Johnsville,
or 7 miles east of Little Falls, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gloversville, St. Johnsville, Caroga Lake, Caroga Lake Public
Campground, Oppenheim, Meco, Crum Creek, Kringsbush, Rockwood,
Lotville, Rasbach Corner, Mindenville, Fical Corners, Scotchbrush,
Phipps Corners, West Bush, Smiths Corners, North Bush, West Saint
Johnsville and Wheelerville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4310 7476 4323 7451 4307 7431 4295 7475
4302 7474 4304 7475 4305 7476
TIME...MOT...LOC 1840Z 243DEG 32KT 4305 7472
Rathbun/WasulaSpecial weather statement, May 26, 2:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
246 PM EDT Wed May 26 2021
NYZ033-082-261915-
Hamilton-Northern Fulton-
246 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON AND
NORTHWESTERN FULTON COUNTIES...
At 245 PM EDT, a strong thunderstorm was located near Stratford, or
17 miles northeast of Little Falls, moving east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stratford, Arietta, Benson, Oregon, Knappville, Shaker Place, Powley
Place, Averys Place, Bliss Corner, Emmonsburg, Upper Benson and
Whitehouse.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4315 7471 4317 7472 4317 7470 4318 7470
4328 7471 4329 7471 4329 7472 4342 7439
4325 7426 4312 7472 4315 7472
TIME...MOT...LOC 1845Z 250DEG 36KT 4325 7466
Rathbun/WasulaSpecial weather statement, May 26, 2:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
253 PM EDT Wed May 26 2021
NYZ042-043-261915-
Northern Washington-Northern Warren-
253 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...
At 252 PM EDT, a strong thunderstorm was located over Huletts
Landing, or 7 miles northwest of Whitehall, moving east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Huletts Landing, Putnam, Shelving Rock, Dresden Center, Sabbath Day
Point, Putnam Station, Silver Bay, Snody Dock, Clemons, Ottenburgs
Ramp and North Bolton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
4368 7340 4364 7343 4362 7342 4359 7343
4355 7364 4366 7368 4378 7336
TIME...MOT...LOC 1852Z 257DEG 33KT 4362 7354
Rathbun/WasulaSpecial weather statement, May 26, 3:06 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Albany NY 306 PM EDT Wed May 26 2021 NYZ039>041-050-082-261930- Southern Fulton-Northern Fulton-Montgomery-Southern Saratoga-Northern Saratoga- 306 PM EDT Wed May 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON...WEST CENTRAL SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES... At 306 PM EDT, a strong thunderstorm was located near Gloversville, moving east at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Gloversville, Johnstown, Broadalbin, Mayfield, Galway, Cranberry Creek, Caroga Lake Public Campground, Perth, Berkshire, Bleecker, Parkis Mills, Meco, West Perth, Munsonville, Shaw Corners, Church Corners, Barkersville, Glenwild, Broadalbin Junction and Hale Mills. If outdoors, consider seeking shelter inside a building. LAT...LON 4311 7455 4320 7404 4300 7400 4296 7452 TIME...MOT...LOC 1906Z 260DEG 35KT 4306 7442 Rathbun/Wasula
Special weather statement, May 26, 3:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
308 PM EDT Wed May 26 2021
NYZ033-041-082-261945-
Hamilton-Northern Fulton-Northern Saratoga-
308 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHEASTERN FULTON AND NORTHWESTERN SARATOGA COUNTIES...
At 308 PM EDT, a strong thunderstorm was located 7 miles south of
Sacandaga Campground, or 14 miles north of Gloversville, moving east
at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Edinburg, Northville, Day Center, Northampton Beach Public
Campground, Hope, Benson, Fairchilds Corners, Tenantville, Sweets
Crossing, Pinnacle, Conklingville, Maple Grove, Carpenters Corners,
Tomantown, Osbourne Bridge, West Day, Batchellerville, Fox Hill,
Allentown and Hope Falls.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4337 7414 4339 7394 4320 7388 4315 7439
4332 7443
TIME...MOT...LOC 1908Z 260DEG 35KT 4325 7431
Rathbun/WasulaSpecial weather statement, May 26, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
321 PM EDT Wed May 26 2021
NYZ042-043-261945-
Northern Washington-Northern Warren-
321 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...
At 320 PM EDT, a strong thunderstorm was located near Chestertown, or
12 miles north of Warrensburg, moving east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hague, Rogers Rock Campground, Eagle Point Campground, Huletts
Landing, Putnam, Wright, Dresden Center, Starbuckville, Putnam
Station, Silver Bay, Pottersville, Clemons, Sabbath Day Point, South
Horicon, Indian Kettles, Graphite, Adirondack, Brant Lake, Glenburnie
and Riverbank.
This includes Interstate 87 between exits 24 and 26.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4366 7341 4364 7343 4362 7342
4358 7377 4375 7383 4378 7373 4381 7338
TIME...MOT...LOC 1920Z 255DEG 40KT 4369 7370
Rathbun/WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:50 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 55 min |
| May 26, 2:19 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| May 26, 2:28 PM EDT | Special Weather Statement | ALY | Oneida | 47 min |
| May 26, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 43 min |
| May 26, 2:40 PM EDT | Special Weather Statement | ALY | Fulton | 35 min |
| May 26, 2:46 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| May 26, 2:53 PM EDT | Special Weather Statement | ALY | Warren | 22 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| May 26, 3:08 PM EDT | Special Weather Statement | ALY | Fulton | 37 min |
| May 26, 3:27 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| May 26, 3:31 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 24 min |
| May 26, 3:48 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| May 26, 3:55 PM EDT | Special Weather Statement | ALY | Washington | 35 min |
| May 26, 4:11 PM EDT | Special Weather Statement | ALY | Rensselaer | 34 min |
| May 26, 4:23 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 37 min |
| May 26, 5:49 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| May 26, 5:51 PM EDT | Special Weather Statement | ALY | Columbia | 24 min |
| May 26, 5:53 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 67 min |
| May 26, 5:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 66 min |
| May 26, 5:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| May 26, 6:01 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| May 26, 6:07 PM EDT | Special Weather Statement | ALY | Orange | 38 min |
| May 26, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 66 min |
| May 26, 7:03 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 26, 7:26 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 64 min |
| May 26, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 48 min |
| May 26, 4:58 PM EDT | Special Weather Statement | ALY | Berkshire | 32 min |
| May 26, 5:35 PM EDT | Special Weather Statement | ALY | Berkshire | 25 min |
| May 26, 7:07 PM EDT | Special Weather Statement | ALY | 38 min | |
| May 26, 7:08 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 67 min |
| May 26, 7:31 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 59 min |
| May 26, 7:59 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 35 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.